Alert archive / Michigan / Wind Chill Warnings in 2018

Wind Chill Warning 2, NWS Detroit, MI

January 5, 2018Huron County, Sanilac County, Tuscola County, Michigan

NWS Detroit, MI issued this wind chill warning at Jan 5, 2018, 3:38 PM EST for Huron County, Sanilac County, Tuscola County, Michigan. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 5, 2018, 3:38 PM EST (20:38 UTC)
Expired
Jan 6, 2018, 12:00 PM EST
In force
20 hr
Issued by
NWS Detroit, MI

Counties Huron County, MI, Sanilac County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 109 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2018-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2018-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

449 
WWUS43 KDTX 052038
WSWDTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
338 PM EST Fri Jan 5 2018

MIZ049-054-055-060445-
/O.UPG.KDTX.WC.Y.0003.000000T0000Z-180106T1700Z/
/O.NEW.KDTX.WC.W.0002.180105T2038Z-180106T1700Z/
Huron-Tuscola-Sanilac-
Including the cities of Bad Axe, Caro, and Sandusky
338 PM EST Fri Jan 5 2018

...WIND CHILL WARNING IN EFFECT UNTIL NOON EST SATURDAY...

* WHAT...Dangerously cold wind chills expected. The dangerously
  cold wind chills will cause frostbite in as little as 10 minutes
  to exposed skin. Expect wind chills to range from 15 below zero
  to 26 below zero.

* WHERE...Huron, Tuscola and Sanilac Counties.

* WHEN...Until noon EST Saturday. Coldest wind chills from
  midnight into tomorrow morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

$$

MIZ075-076-082-083-060445-
/O.EXA.KDTX.WC.Y.0003.000000T0000Z-180106T1700Z/
Washtenaw-Wayne-Lenawee-Monroe-
Including the cities of Ann Arbor, Detroit, Adrian, and Monroe
338 PM EST Fri Jan 5 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST SATURDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 5 below zero to 20 below zero.

* WHERE...Washtenaw, Wayne, Lenawee and Monroe Counties.

* WHEN...Until noon EST Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

MIZ047-048-053-060>063-068>070-060445-
/O.CON.KDTX.WC.Y.0003.000000T0000Z-180106T1700Z/
Midland-Bay-Saginaw-Shiawassee-Genesee-Lapeer-St. Clair-
Livingston-Oakland-Macomb-
Including the cities of Midland, Bay City, Saginaw, Owosso, 
Flint, Lapeer, Port Huron, Howell, Pontiac, and Warren
338 PM EST Fri Jan 5 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 10 below zero to 24 below 
  zero.

* WHERE...Midland, Bay, Saginaw, Shiawassee, Genesee, Lapeer, 
  St. Clair, Livingston, Oakland and Macomb Counties.

* WHEN...Until noon EST Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
4 follow-up statements
034 
WWUS43 KDTX 060308
WSWDTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
1008 PM EST Fri Jan 5 2018


MIZ049-054-055-061700-
/O.CON.KDTX.WC.W.0002.000000T0000Z-180106T1700Z/
Huron-Tuscola-Sanilac-
Including the cities of Bad Axe, Caro, and Sandusky
1008 PM EST Fri Jan 5 2018

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST SATURDAY...

* WHAT...Dangerously cold wind chills expected. The dangerously 
  cold wind chills will cause frostbite in as little as 10 
  minutes to exposed skin. Expect wind chills to range from 15 
  below zero to 25 below zero.

* WHERE...Huron, Tuscola and Sanilac Counties.

* WHEN...Until noon EST Saturday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

$$

MIZ047-048-053-060>063-068>070-061700-
/O.CON.KDTX.WC.Y.0003.000000T0000Z-180106T1700Z/
Midland-Bay-Saginaw-Shiawassee-Genesee-Lapeer-St. Clair-
Livingston-Oakland-Macomb-
Including the cities of Midland, Bay City, Saginaw, Owosso, 
Flint, Lapeer, Port Huron, Howell, Pontiac, and Warren
1008 PM EST Fri Jan 5 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 20 
  below zero.

* WHERE...Midland, Bay, Saginaw, Shiawassee, Genesee, Lapeer, 
  St. Clair, Livingston, Oakland and Macomb Counties.

* WHEN...Until noon EST Saturday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

MIZ075-076-082-083-061700-
/O.CON.KDTX.WC.Y.0003.000000T0000Z-180106T1700Z/
Washtenaw-Wayne-Lenawee-Monroe-
Including the cities of Ann Arbor, Detroit, Adrian, and Monroe
1008 PM EST Fri Jan 5 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 20 
  below zero.

* WHERE...Washtenaw, Wayne, Lenawee and Monroe Counties.

* WHEN...Until noon EST Saturday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

DG
768 
WWUS43 KDTX 060905
WSWDTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
405 AM EST Sat Jan 6 2018

MIZ049-054-055-061700-
/O.CON.KDTX.WC.W.0002.000000T0000Z-180106T1700Z/
Huron-Tuscola-Sanilac-
Including the cities of Bad Axe, Caro, and Sandusky
405 AM EST Sat Jan 6 2018

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Dangerously cold wind chills expected. The dangerously 
  cold wind chills will cause frostbite in as little as 10 
  minutes to exposed skin. Expect wind chills to range from 15 
  below zero to 25 below zero.

* WHERE...Huron, Tuscola and Sanilac Counties.

* WHEN...Until noon EST today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

$$

MIZ047-048-053-060>063-068>070-061700-
/O.CON.KDTX.WC.Y.0003.000000T0000Z-180106T1700Z/
Midland-Bay-Saginaw-Shiawassee-Genesee-Lapeer-St. Clair-
Livingston-Oakland-Macomb-
Including the cities of Midland, Bay City, Saginaw, Owosso, 
Flint, Lapeer, Port Huron, Howell, Pontiac, and Warren
405 AM EST Sat Jan 6 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 20 
  below zero.

* WHERE...Midland, Bay, Saginaw, Shiawassee, Genesee, Lapeer, 
  St. Clair, Livingston, Oakland and Macomb Counties.

* WHEN...Until noon today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

MIZ075-076-082-083-061700-
/O.CON.KDTX.WC.Y.0003.000000T0000Z-180106T1700Z/
Washtenaw-Wayne-Lenawee-Monroe-
Including the cities of Ann Arbor, Detroit, Adrian, and Monroe
405 AM EST Sat Jan 6 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 20 
  below zero.

* WHERE...Washtenaw, Wayne, Lenawee and Monroe Counties.

* WHEN...Until noon today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
822 
WWUS43 KDTX 061450
WSWDTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
950 AM EST Sat Jan 6 2018

MIZ075-076-082-083-061600-
/O.CAN.KDTX.WC.Y.0003.000000T0000Z-180106T1700Z/
Washtenaw-Wayne-Lenawee-Monroe-
Including the cities of Ann Arbor, Detroit, Adrian, and Monroe
950 AM EST Sat Jan 6 2018

...WIND CHILL ADVISORY IS CANCELLED...

Morning observations have indicated that wind chills have risen
above advisory levels, therefore the advisory has been cancelled.

$$

MIZ049-054-055-061700-
/O.CON.KDTX.WC.W.0002.000000T0000Z-180106T1700Z/
Huron-Tuscola-Sanilac-
Including the cities of Bad Axe, Caro, and Sandusky
950 AM EST Sat Jan 6 2018

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Dangerously cold wind chills expected. The dangerously 
  cold wind chills will cause frostbite in as little as 10 
  minutes to exposed skin. Expect wind chills to range from 15 
  below zero to 25 below zero.

* WHERE...Huron, Tuscola and Sanilac Counties.

* WHEN...Until noon EST today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

$$

MIZ047-048-053-060>063-068>070-061700-
/O.CON.KDTX.WC.Y.0003.000000T0000Z-180106T1700Z/
Midland-Bay-Saginaw-Shiawassee-Genesee-Lapeer-St. Clair-
Livingston-Oakland-Macomb-
Including the cities of Midland, Bay City, Saginaw, Owosso, 
Flint, Lapeer, Port Huron, Howell, Pontiac, and Warren
950 AM EST Sat Jan 6 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 5 below zero to 15 
  below zero.

* WHERE...Midland, Bay, Saginaw, Shiawassee, Genesee, Lapeer, 
  St. Clair, Livingston, Oakland and Macomb Counties.

* WHEN...Until noon EST today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
239 
WWUS43 KDTX 061659
WSWDTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
1159 AM EST Sat Jan 6 2018

MIZ049-054-055-061800-
/O.EXP.KDTX.WC.W.0002.000000T0000Z-180106T1700Z/
Huron-Tuscola-Sanilac-
Including the cities of Bad Axe, Caro, and Sandusky
1159 AM EST Sat Jan 6 2018

...WIND CHILL WARNING WILL EXPIRE AT NOON EST TODAY...

Wind chills have risen above warning and advisory levels, 
therefore the advisory has been cancelled.

$$

MIZ047-048-053-060>063-068>070-061800-
/O.EXP.KDTX.WC.Y.0003.000000T0000Z-180106T1700Z/
Midland-Bay-Saginaw-Shiawassee-Genesee-Lapeer-St. Clair-
Livingston-Oakland-Macomb-
Including the cities of Midland, Bay City, Saginaw, Owosso, 
Flint, Lapeer, Port Huron, Howell, Pontiac, and Warren
1159 AM EST Sat Jan 6 2018

...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY...

Wind chills have risen above advisory levels, therefore the 
advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind chill warning went out at Jan 5, 3:32 PM EST, 6 minutes earlier.

Area forecast discussion, Jan 5, 3:32 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
332 PM EST Fri Jan 5 2018

.DISCUSSION...

We are nearing the end of this stretch of dangerously cold wind
chills, which will continue through today and into tomorrow morning.
The arctic air will remain in place as the center of the surface
high pressure drifts through IL/WI overnight. This will allow
northwest flow to continue and 850 mb temperatures of at least
negative 20C to remain overhead. Gradient winds will continue
throughout the day, which will again lead to Wind Chill headlines
through today and into tomorrow morning. The strongest winds will
most likely be in the Thumb region where wind chill temperatures
will have the potential to drop to between -20 and -27 again, so
have opted to issue a wind chill warning for that area. The wind
trajectory has allowed lake effect snow showers to brush the
shoreline throughout the morning, but with the Nor'easter lifting
far enough north, it has allowed winds to shift enough to move the
outer bands just off the shoreline this afternoon. Aside from the
wind chills, a nearly unchanged airmass with similar conditions
tonight will yield low temperatures below zero area wide from -2F
approaching -9F by sunrise.

The center of the high pressure will be moving across the Ohio River
Valley throughout the day tomorrow, which will lead to a gradual
wind shift to the southwest by late Saturday evening. The arctic
airmass will continue to linger throughout the day leading to high
temperatures in the positive single digits with areas along and
south of I-94 reaching the low double digits. Gradient flow
increases again out of the southwest after sunset tomorrow, which
could lead to a continuance of a wind chill headline. Though, wind
chills this time around are expected to range between -10 to -15 F.

The arctic air begins to lose its grip when warm air advection
begins to affect southeast Michigan beginning early Sunday, but not
before one more frigid morning with low temperatures hovering around
zero. It will also be the last morning with a potential window of wind
chill concerns as increased southwest winds push out the remaining
arctic air. The warm air advection will allow high temperatures to
rise back into the 20s areawide as 850 mb temperatures increase by
greater than 15C from Saturday afternoon to Sunday afternoon.

A pattern change that results in the warmer temperatures will also
result in a chance for accumulating snowfall late on Sunday as
Michigan will be placed between northern and southern stream waves. A
bit of a messy pattern in terms of hashing out precipitation totals
and precipitation type right now, but around an inch will be
possible from Sunday night into Monday morning. There will be a lot
of dry air present at the surface to overcome throughout Sunday
afternoon and flurries will be possible throughout the day with
little or no accumulation expected until later in the day. Specific
Humidity at 850-700mb of around 2-3 g/kg will move into Michigan by
Sunday afternoon and forecast soundings remain below the 0 isotherm
through the column, which would support snow as the main form of
precipitation. A good deal of uncertainty still remains with this
system, so will need to keep an eye on trends as the event nears.

Snowfall will be on the way out on Monday morning as the trough and
cold front push through the region and drier air returns. Highs
Monday will still push a few degrees above average into the mid to
upper 30s before cold air advection has a chance to settle in.
Ridging through the troposphere and resultant surface high pressure
to move in after the trough, allowing for partly sunny skies, light
winds, and highs near normal in the low 30s Tuesday.

Model guidance is depicting a cutoff low moving from the Pacific
coast on Tuesday through the Rockies and into the plains by Thursday
before being absorbed into the longwave trough over the central
CONUS. The next warm front will lift through the Great Lakes on
Wednesday ahead of this developing system. Sufficient warm
southwesterly flow will help push highs into the mid 30s Wednesday.
Best chance for precip with this system will be Thursday into Friday
as the surface low/trough tracks over the region. A rain/snow mix is
possible in the morning and evening periods, while highs should push
10+ degrees above average into the 40s and allow for an all rain
event during the day Thursday. The cold front will push through on
Friday and temperatures will return back to near normal for the
start to next weekend.

&&

.MARINE...

North winds to gale force will continue over much of the open waters
of Lake Huron, along with heavy freezing spray as bitterly cold
airmass persists into the first half of the weekend.  Winds will
temporarily relax late Saturday into early Sunday, but will quickly
ramp back up into the 25 to 35 knot range by Sunday afternoon as a
warm front brings strong southwesterly flow to the region. A surface
trough moving through on Monday will shift the winds to the west,
but generally under 25 knots.

&&

.PREV DISCUSSION...
Issued at 105 PM EST Fri Jan 5 2018

AVIATION...

Extremely dry arctic airmass resulting in wide expanse of SKC this
afternoon over much of southeastern Michigan. Exception is some lake
effect stratocumulus that is extending from the southern Lake
Michigan basin eastward into portions of far southern Lower
Michigan, partially encroaching the Detroit terminals. Little change
anticipated this afternoon. Tonight, entrance region to upper level
jet max will dive across the region, with a shortwave passing over
Lower Michigan. Moisture will remain unimpressive, but Lake Michigan
moisture is expected to break away and track through the state.
Winds will become light tonight and early Saturday.

For DTW...FEW-SCT VFR stratocumulus will persist this afternoon. BKN
stratocumulus is expected to push into DTW this evening in response
to passing shortwave. No precipitation.

//DTW THRESHOLD PROBABILITIES...

* Low in ceilings aob 5000 feet this afternoon, moderate tonight.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Wind Chill Advisory until noon EST Saturday for MIZ047-048-053-
     060>063-068>070-075-076-082-083.

     Wind Chill Warning until noon EST Saturday for MIZ049-054-055.

Lake Huron...Heavy Freezing Spray Warning until 10 AM EST Saturday for LHZ362-
     363-462>464.

     Gale Warning until 3 AM EST Saturday for LHZ362-363-462>464.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...AA/TF
MARINE.......CB
AVIATION.....CB

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jan 5, 4:25 AM EST, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
425 AM EST Fri Jan 5 2018

MIZ047>049-053>055-060>063-068>070-075-076-082-083-060930-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
425 AM EST Fri Jan 5 2018

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

A Wind Chill Warning is in effect through this morning generally
along and north of the M-59 corridor and a Wind Chill Advisory is in
effect farther south through metro Detroit to the Ohio border. Refer
to the latest winter weather message and forecasts for more
information.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Additional wind chill headlines will likely be needed through
Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-060930-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
425 AM EST Fri Jan 5 2018

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Gale warnings and Heavy Freezing Spray Warnings are in effect for
much of the open waters of Lake Huron today and tonight. Refer to
the latest marine forecasts for more information.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Heavy Freezing Spray warning is in effect Saturday morning. Refer to
the latest marine forecasts for more information.

Additional gale and freezing spray headlines are possible Sunday into
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

BT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 9:56 PM ESTGale WarningDTX29 hr

Nearby

Wind Chill Warnings in Michigan, 2018Every wind chill warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.